On the Invariant Cantor Sets of Period Doubling Type of Infinitely Renormalizable Area-Preserving Maps
- 77 Downloads
Since its inception in the 1970s at the hands of Feigenbaum and, independently, Coullet and Tresser the study of renormalization operators in dynamics has been very successful at explaining universality phenomena observed in certain families of dynamical systems. The first proof of existence of a hyperbolic fixed point for renormalization of area-preserving maps was given by Eckmann et al. (Mem Am Math Soc 47(289):vi+122, 1984). However, there are still many things that are unknown in this setting, in particular regarding the invariant Cantor sets of infinitely renormalizable maps. In this paper we show that the invariant Cantor set of period doubling type of any infinitely renormalizable area-preserving map in the universality class of the Eckmann–Koch–Wittwer renormalization fixed point is always contained in a Lipschitz curve but never contained in a smooth curve. This extends previous results by de Carvalho, Lyubich and Martens about strongly dissipative maps of the plane close to unimodal maps to the area-preserving setting. The method used for constructing the Lipschitz curve is very similar to the method used in the dissipative case but proving the nonexistence of smooth curves requires new techniques.
- 12.Gaidashev, D., Yampolsky, M.: Golden mean Siegel disk universality and renormalization. ArXiv e-prints (2016)Google Scholar
- 14.Golé, C.: Symplectic Twist Maps, Volume 18 of Advanced Series in Nonlinear Dynamics. Global variational techniques, World Scientific Publishing Co., Inc., River Edge (2001)Google Scholar
- 16.Lyubich, M., Martens, M.: Probabilistic Universality in Two-dimensional Dynamics. ArXiv e-prints (2011)Google Scholar
- 17.Lyubich, M., Martens, M.: Renormalization of Hénon maps. In: Dynamics, Games and Science. I, Volume 1 of Springer Proc. Math., pp. 597–618. Springer, Heidelberg (2011)Google Scholar
- 19.Sullivan, D.: Bounds, quadratic differentials, and renormalization conjectures. In American Mathematical Society centennial publications, Vol. II (Providence, RI, 1988), pp. 417–466. American Mathematical Society, Providence (1992)Google Scholar
- 22.Yampolsky, M.: Hyperbolicity of renormalization of critical circle maps. Publ. Math. Inst. Hautes Études Sci. 96, 1–41 (2002, 2003)Google Scholar
Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.